MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 3992210
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Numbness (2415); No Code Available (3191)
Date of Event 12/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with lumbar spinal canal stenosis underwent l4/5 posterior lumbar interbody fusion using cages at both sides of l4/5.Post-op,on (b)(6) 2016, patient complained of pain and image was taken which showed backed out cage.It was completely backed out at right side.A cage at left side seemed to move too.Numbness has been observed in the patient.The patient was hospitalized(might be due to gastroenterology) for duodenal ulcer after plif surgery.Cage removal surgery is scheduled on (b)(6).The surgeon considered that the compression might have not been applied enough or the cage¿s size might have been small or facet might have prevented compression.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6217038
Report Number1030489-2017-00007
Device Sequence Number18854240
Product Code MAX
UDI-Device Identifier00643169187535
UDI-Public00643169187535
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3992210
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by Manufacturer12/07/2016
Initial Report FDA Received Date01/02/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR
Patient Weight67